Activella or Prempro

lavender01December 13, 2001

I have been taking Activella for several months - but my primary doctor this week wanted to change to Prempro. I have been having problems lately with my health. I quit smoking 5 weeks ago, but he said alot of times hormones are the problem. Is prempro safe? I am 44 have been post menopausal for 4 years.

Thank you for reporting this comment. Undo
Leigh_K

What "problems... with your health" have you been having? Quitting smoking can cause all kinds of temporary discomfort ranging from depression to feeling brain-fogged. There is little known about the safety of prempro, but there's even less about the safety of activella. When you say you've been post menopausal for 4 years, I assume you had your last period 4 years ago and have only started taking hormones in the past few months. Is this the case? What do you expect these hormones to do for you?

    Bookmark   December 14, 2001 at 9:39AM
Thank you for reporting this comment. Undo
anifani4

lavender....what was the reason you started taking the Activella? Have your "health problems" begun just since starting it? perhaps it's side effects? When your doctor said hormones might be the problem, I have to ask, "what problem?" If you could give us more details, maybe we could be more helpful. I'm afraid I have more questions than answers. I know I would not take Prempro for anything. It is a combination of Premarin and Provera - the Provera gave me horrible side effects and did nothing to relieve the symptoms it was prescribed for. The source of Premarin is pregnant horse urine; many people believe the mares are abused and lead painful lives. There are many other hormone preparations derived from plants; why not chose one of them insead?

I agree with Leigh - it takes several months for your body to adjust to the absence of nicotine; I would not be in a hurry to change more than one thing at a time - if you do, then you never know the cause and effect.

Congratulations on your stop smoking success! Keep up the good work.

    Bookmark   December 15, 2001 at 7:31PM
Thank you for reporting this comment. Undo
lavender01

I have actually been on estrogen for about 4 years. The doctors say I need this because I was post menopausal years ago. But now the doc wants to change to prempro just to see if my problems are coming from activella. Sometimes I have weak legs, etc.

    Bookmark   December 15, 2001 at 8:58PM
Thank you for reporting this comment. Undo
cheerful1_gw

My GYN prescribed Activella for me yesterday for my symptoms (hot flashes/night sweats, anxiety, lack of sleep, lack of libido, etc.) She did not want to prescribe Prempro. From what I read this morning, the estrogen (plant-derived) is chemically identical to the estrogen your body naturally produced before menopause.

    Bookmark   November 14, 2007 at 7:04AM
Thank you for reporting this comment. Undo
marys1000

Lavender -
So you went through menopause 4 years ago and weren't on any HRT.
Now 4 years later you have health problems and your doctor wants to start HRT?
I'm no expert but that seems sort of weird. What exactly were these problems?
Does he think the weak legs are a side effect of Activella?

Sounds like you need a new Dr. to me.
And do some research on Prempro. Some people don't like it for ethical reasons (me for one)

    Bookmark   November 18, 2007 at 6:19PM
Sign Up to comment
More Discussions
Anyon experience this? Age 53 - very heavy bleeding
I am 53 and had my last "full" period about...
wifetojoeiii
Need to hear from woman past meno
Hello Everyone, I am 58 and had my lat period at 52...
garule
Does anyone peri have this weird head feeling?
I am 44. I have the regular peri symptoms; hot flashes,...
javabean1
Breast Tenderness
Hi Everyone, ANyone out there having continual breast...
tomato44
Cramping, but no periods
I'm just wondering if this is a common part of entering...
dee_can1
© 2015 Houzz Inc. Houzz® The new way to design your home™